How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stan Your Own Question
Dr. Stan
Dr. Stan, Ophthalmologist
Category: Eye
Satisfied Customers: 2701
Experience:  Johns Hopkins Fellowship Trained, Certified and Licensed Medical Physician and Surgeon
25472284
Type Your Eye Question Here...
Dr. Stan is online now
A new question is answered every 9 seconds

On Friday it was pointed out to me that my left eye was blood

This answer was rated:

On Friday it was pointed out to me that my left eye was blood shot. Saturday was the same as lookink at my face and eye the left corner was bright red and the pupil seemed larger than usual. Today, sunday the red has spots of white in it and the redness has spread to the entire eye with again white spaces.
What should I do?
Thank you.
Lori
Hello,

Welcome to Just Answer:

It is likely that you are experiencing the symptom of subconjunctival hemorrhage due to unintentional rubbing of the eye associated with rupture of one or more tiny blood vessels under the conjunctiva (the white part of the eye). This will resolve with time, and usually not harmful. Other conditions that can cause this includes valsalva such as coughing, sneezing, and/or straining. During the resolution as the blood resorbs into the body, it tends to spread out, making it look worse. This is expected and will clear. It may even take a varied color as it resolves, and that is also expected. To increase that rate of resolution, I suggest that you use over the counter preservative free tear drop such as Refresh or Genteal tear drop 4 times daily for 2 weeks. If you feel and discomfort or irritation, I suggest that you also use over the counter Zaditor eye drop twice daily as needed for 2 weeks. If this fails to significantly resolve in 2 weeks, I suggest that you follow-up with your eye doctor for closer evaluation. In addition, I suggest that you avoid over the counter aspirin, ibuprofen, or Aleve in the next 2-3 weeks, as this can worsen the bleed. Also, if you are using other blood thinners such as coumadin, I suggest that you follow-up with closer evaluation.

It was a pleasure to assist you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you so much.

A Positive Feedback and/or Bonus is welcomed and appreciated.

Please note that this answer is for information only. It cannot be substituted for the visit to or the recommendation of your doctor.
Dr. Stan and other Eye Specialists are ready to help you
Customer: replied 6 years ago.

I have asthma and take Advair, singulair regularly. Also take Crestor. should I continue.

as it relates to the eye condition.

Thank you. Lori

Thank you so much.

You should continue these medications, as they would not effect your eye or interact with the suggested medications. However, if the subconjunctival heme fail to resolve, I suggest that you follow-up with your doctor for closer evaluation.